LUPUS UK
21,666 members17,174 posts

Ibersartan and the kidneys

Hi , I have stage 3 lupus nephritis , had this for over 15 years always protein in my urine at checkups . My blood pressure is always high when I go for checkups but it isn't high when I check it at home or when the chemist check it , I do not believe I have high blood pressure but in 2015 I was put on ibersartan for high blood pressure and it also has reduced protein leak to just a trace it was always ++ and sometimes +++ . The thing is I now get light headed due to low blood pressure so I am not happy taking ibersartan , I also have heart beat problems which can be a side effect of ibersartan , I've stopped taking it which I know renal consultant won't be happy about but I don't want to take high blood pressure meds if it's making me have low blood pressure I was in hospital in march after fainting due to a vasovagal episode . Does anyone else get high blood pressure readings at their appointments yet its fine the rest of the time ? ( White coat syndrome ) I've had 24hr blood pressure tests over the years which all came back fine .

2 Replies
oldestnewest

Yes I have this problem too on and off too although I don't have Lupus Nephritis - I have primary Sjögren's. I occasionally have protein in my pee and always have had ++blood until very recently when my BP has been better controlled and trace blood has gone.

All I know is that Hypertension can be a result of renal disease or can be primary/ essential as mine is. But if uncontrolled this can cause renal disease - so the two are directly related.

My BP definitely goes up in hospitals or when I'm stressed. But like you, I'm currently struggling with low blood pressure even though my dose of Losartan has remained the same for ages. I don't know if you are on anything else for your Lupus but I take 3g Mycophenolate and have found my BP has come down a lot since I moved to the top dose - thinking they may be related but I would prefer to stay on Losartan for my secondary Raynaud's so it's a juggle!

Reply

Thanks for your reply I will discuss this with my Renal consultant , I've been on Mycophenolate for over ten years plus prednisolone , warfarin and ranitidine now replacing omeprazole as that made the diahrrea a lot worse . I have to have another 28 day heart monitor and I want to see if results will be any different while not taking ibersartan as irregular heart beats can be a side effect .

Reply

You may also like...